MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 SOLITAIRE FR4; CATHETER, THROMBUS RETRIEVER

MICRO THERAPEUTICS, INC. DBA EV3 SOLITAIRE FR4; CATHETER, THROMBUS RETRIEVER
Model Number SFR4-4-40-10
Medical Device Problem Codes Retraction Problem (1536); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Intracranial Hemorrhage (1891)
Date of Event 02/24/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that alleges device involvement in a procedure related injury.The patient was undergoing surgery for treatment of a m1 stroke.After the third pass with a ballast, apro 70 medium carrier, and a solitaire 4x40 the physician was removing the apro and the solitaire.The physician noticed a metal wire coming out of ballast.Then the physician removed all of the metal and ballast.During the follow up angiograph it showed a hemorrhage in distal internal carotid artery (ica).The cause is unknown.The representative noted, "from the pictures the apro looks to be in tack with no issues.The ballast looks intact from the outside but the metal wire is coming out of the hub.And there were polymer pieces removed from the ballast after it was removed from the body.".
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received reported that as of right now the cause of the event has not been determined.The consensus from the hospital is that inside polymer of the ballast came off causing it to unravel from the inside.The ica hemorrhage occurred during the procedure, it was noticed after the third pass.When they pulled the solitaire out of the ballast.They noticed a metal coil coming out of the ballast.They pulled the wire and ballast out.Then re imaged the carotid and noticed the hemorrhage.The patient's base line condition was tici 0, and the patient¿s post-thrombectomy condition is currently unknown.It was stated that outside of the hemorrhage and vessel sacrifice to treat the hemorrhage they were not able to successfully treat the patient's stroke.As of now the patient is symptomatic from stroke and it is unknown if the event made symptoms worse or not.The device was prepared as indicated in the ifu.Overall the procedure was unable to remove clot from stroke coiled off the distal ica.
 
Event or Problem Description
Additional information received reported that the apro catheter was being extracted from the introducer sheath it started to unravel and had plastic coming with it.The events leading up to the procedure incident were as follows: the balt ballast introducer sheath was introduced into the right ica, the apro catheter was introduced through the guide sheath, then the solitaire was introduced into the sheath.The solitaire was unable to be retrieved through the introducer sheath.All items had to be removed together.Upon removal of the items in one unit it was noticed the apro was frayed.The patient suffered damage from the frayed apro and was in critical condition.This contradicts the earlier report that the apro appeared to be intact.
 
Additional Manufacturer Narrative

Brand Name
SOLITAIRE FR4
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key24498550
Report Number2029214-2026-00355
Device Sequence Number10115745
Product Code NRY
UDI-Device Identifier00763000425678
UDI-Public(01)00763000425678(17)271202(10)D002067
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K183022
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSFR4-4-40-10
Device Catalogue NumberSFR4-4-40-10
Device Lot NumberD002067
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/24/2026
Supplement Date Received by Manufacturer03/03/2026
04/02/2026
Initial Report FDA Received Date03/03/2026
Supplement Report FDA Received Date03/30/2026
04/09/2026
Date Device Manufactured12/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown